Paxil side effects or zoloft withdrawal - Anxiety and Depre...

Anxiety and Depression Support

63,002 members61,978 posts

Paxil side effects or zoloft withdrawal

hooterificjoy profile image

I've been on Zoloft over 10 years and recently my anxiety and depression has been worse so I started seeing a psychiatrist PA and we decided to switch from Zoloft to paxil. I was taking 100mg zoloft but weaned myself down to 50mg over 3 months when we decided to make the switch. I started taking the Paxil 10mg 12/25/18 and at the same time decreased my zoloft to 25mg for a week then 12.5mg for another week and then stopped over 7 days ago. The last week has been hell! Increased anxiety, brain fog/feeling out of it, dizziness/feeling faint, fatigue/lethargy, depression, nausea, etc. I take klonopin and xanax as needed which has been everyday almost (most I take is 0.5mg in a day). I just messaged my dr today bc I felt so sick at work and was about to have a mental breakdown. She is now recommending I stop the Paxil even though its only been 3 weeks. I don't know if I'm having side effects from the Paxil or withdrawal from the Zoloft at this point and she doesn't seem to know either. I'm sooo frustrated and just want to give up and feel normal once again. I've very sensitive to meds , Effexor after 5 days made me crazy and took Abilify once and couldn't handle the side effects.

10 Replies

Sounds like Paxil side effects when I first started back on Paxil my anxiety was way worse and did eventually calm down but it took two weeks. I know your doctor knows best and you will be able to get through this just hang on in there. Maybe if you can take a few days off work till you can get the medication managed.

hooterificjoy profile image
hooterificjoy in reply to kkat37

I wish I could take off but I own my own business and can’t afford too. I’ve been on on Paxil for 4 weeks now, how long did it take to work for you? I wonder if I even need to increase the dose.

kkat37 profile image
kkat37 in reply to hooterificjoy

It took about 6 weeks for me

hooterificjoy profile image
hooterificjoy in reply to kkat37

I'm going to give it the full 6-8 weeks to see and if not then thinking of going back on Zoloft again. I just hate the waiting game when I feel so bad everyday.

kkat37 profile image
kkat37 in reply to hooterificjoy

I hope it does start to work for you soon. Waiting is always the hardest especially when you feel so miserable.

hooterificjoy profile image
hooterificjoy in reply to kkat37

Went to dr yesterday and she has no idea really what to do with me. She basically asked what I want to do. I told her just feel better. We talked about going back on the Zoloft again since we think I’m having bad withdrawals and it’s been 5 weeks since I started the Paxil and not seen much improvement. I took Paxil 5mg, klonopin 0.25mg and Zoloft 25mg last night but now I’m questioning if I need to stick with the Paxil and even up the dosage. Just really want to find a dr that can tell me what I need to do so I can stick to the plan.

You are not alone, don't give up. Try to breathe & tell yourself these feelings won't last forever. It's so hard, but we all struggle in our own ways. I am SO sorry you are experiencing this - I honestly can say from my experience from weaning down/stopping Zoloft, that what you are describing mirrors the symptoms I had, as well. My doctor weaned me drastically off 200 mg Zoloft in 1 week! I would NEVER do that again - entirely too fast. This was during our vacation this past summer & by Sunday (day 6/7) I was a mess. Experienced exactly what you described. I called my doctors office Monday & basically knew I needed to do something, so I started back on it - at 100mg (half dosage), then back up to 200mg/day, I believe this was the case - sorta runs together with the second time I weaned off - another nightmare!! Have you researched "discontinuation syndrome"?

What is serotonin discontinuation syndrome? Antidepressant discontinuation syndrome, also called antidepressant withdrawal syndrome, is a condition that can occur following the interruption, reduction, or discontinuation of antidepressant medication. The symptoms may include flu-like symptoms, trouble sleeping, nausea, poor balance, sensory changes, and anxiety.

I am not as familiar with paxil - I was on it years ago, but vaguely remember the side effects. I know though, that Zoloft is very hard to come off of.

Wishing you the best!

How long did the withdrawals last? I honestly can’t take much more, I almost got sent home from work last week I was freaking out and feeling so bad.

I'm going thru the same thing. You are experiencing withdrawals still from the zoloft. I'm on week 2 of paxil and I'm experience insomia and upset stomach n muscles hurting. Your anxiety is up because you are starting all over again.

Paxil was my very first antidepressant. Although it's been 10+ years since experiencing it, I still remember how unbelievably tired it made me.

You may also like...